Alert archive / Utah / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Apr 28, 2005, 10:46 PM MDT for Utah County, Utah. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2005, 10:46 PM MDT (04:46 UTC)
- Expired
- Apr 29, 2005, 12:30 AM MDT
- In force
- 104 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Utah County, UT
The radar
The Salt Lake City radar (KMTX), 111 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 4.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 290447 FFWSLC UTC049-290630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1046 PM MDT THU APR 28 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL UTAH COUNTY IN UTAH * UNTIL 1230 AM MDT * AT 1036 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORT A RAIN INDUCED LANDSLIDE IN THE FOOTHILLS NEAR THE CEDAR HILLS AREA JUST SOUTH OF AMERICAN FORK CANYON. * THE STORMS PRODUCING THE LANDSLIDE WILL REMAIN NEAR THE CEDAR FORT AREA OF UTAH COUNTY. LAW ENFORCEMENT REPORTS A RAIN INDUCED LANDSLIDE DEVELOPING IN THE FOOTHILLS NEAR THE CEDAR FORT. THE LANDSLIDE IS MOVING SLOWLY AT 1040 PM...BUT SHOULD ACCELERATE WITH THE ARRIVAL OF ADDITIONAL RAIN AFTER 1100 PM. RAIN WILL CONTINUE OVER THE LANDSLIDE AREA UNTIL AROUND MIDNIGHT. LAW ENFORCEMENT HAS INITIATED AN EVACUATION IN THE PATH OF THE SLIDE. DUE TO DARKNESS...THE EXTENT OF THE SLIDE IS UNCERTAIN AT THIS TIME. LAT...LON 4039 11178 4041 11169 4044 11170 4043 11179 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 9:45 PM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 28, 9:45 PM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
945 PM MDT THU APR 28 2005
.SYNOPSIS...A MOIST UPPER LEVEL LOW PRESSURE SYSTEM OFF THE
CALIFORNIA COAST WILL BE IMPACTING THE AREA THROUGH TONIGHT.
COLDER AIR FROM THE NORTH WILL SPREAD ACROSS NORTHERN AND CENTRAL
UTAH FRIDAY.
&&
.DISCUSSION...CONFLUENCE ZONE THAT SERVED AS THE FOCUS FOR HEAVY
PRECIP TODAY PUSHING SOUTH AND SLOWLY BREAKING SOWN THIS EVENING.
LAST AREA OF ORGANIZED PRECIP BEHIND THE SURFACE FRONT IN CNTRL UT...
NORTH TO THE DAVIS COUNTY AREA. WELL DEFINED BACK EDGE JUST SOUTH
OF OGDEN WILL CONTINUE SOUTH OVERNIGHT.
A SECONDARY COLD FRONT ALOFT CURRENTLY MOVING SOUTH THROUGH ERN ID
WILL AFFECT NRN UT LATER TONIGHT. A SOLID AREA OF PRECIP HAS
DEVELOPED IN THE AREA OF STRONGEST COLD ADVECTION THIS EVENING.
THIS PRECIP WILL WORK BACK INTO NRN UT...WITH SUBSTANTIAL SNOW A
POSSIBILITY IN THE FAR NRN MOUNTAINS LATER TONIGHT. WILL MAINTAIN
THE SNOW ADVISORY FOR THE SE IDAHO/FAR NRN WASATCH RANGE AS SNOW
WILL RETURN. THE SRN WASATCH AND UINTA MOUNTAINS WILL ALSO KEEP THE
ADVISORY TONIGHT...THOUGH SOMEWHAT CONCERNED THAT THIS EVENT MAY
HAVE TO BE EXTENDED INTO FRIDAY MORNING FOR THE WEST SLOPES OF
THE WASATCH RANGE DUE TO FAVORABLE UPSLOPE FLOW.
QUICK GLANCE AT THE MODELS BEYOND FRIDAY DOESNT SHOW ANY BIG
CHANGES. MAY MAKE A FEW COSMETIC CHANGES TO THE ZONES...THOUGH
TRENDS LOOK FINE.
&&
.HYDRO...MOST RIVER/STREAMS IN THE EARLIER FLOOD AREAS HAVE ALREADY
PEAKED THIS EVENING. AREAS WHERE FLOODING IN PROGRESS WILL SEE
WARNINGS CONTINUE AS SCHEDULED. ADDITIONAL PRECIP IN THESE AREAS
HARDEST HIT TODAY WILL PROBABLY NOT SEE ANY MORE SIGNIFICANT PRECIP
OVERNIGHT. FLASH FLOOD WATCH FOR NRN ZONE 4 (UTAH COUNTY) TO REMAIN
IN EFFECT AS AREA WITH HIGH STREAMS FLOWS AND/OR SATURATED SOILS
COULD STILL PICK UP SUBSTANTIAL PRECIP OVERNIGHT.
&&
.AVIATION...NONE. SEE SLCTAFSLC.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY UTZ007>009 UNTIL 6 AM FRIDAY.
...FLOOD WATCH NRN UT COUNTY THRU TONIGHT UTZ004.
...FLOOD WARNING LOGAN RIVER AND ITS TRIBUTARIES...
BLACKSMITH FORK AND THE LITTLE BEAR RIVER TIL
MIDNIGHT.
WY...NONE.
ID...SNOW ADVISORY IDZ025 UNTIL 6 AM TODAY.
GIBSONHazardous weather outlook, Apr 28, 7:50 AM MDT, 14 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 750 AM MDT THU APR 28 2005 UPDATED FOR FLOOD CONCERNS TODAY IDZ024-025-UTZ001>021-WYZ021-291300- CACHE VALLEY/IDAHO PORTION-CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH MOUNTAINS/IDAHO PORTION- WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN- WESTERN UINTA MOUNTAINS- 750 AM MDT THU APR 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY SHOWERS AND SOME THUNDERSTORMS WILL SPREAD SOUTH ACROSS MUCH OF THE AREA THROUGH THE DAY TODAY. STRONGER SHOWERS WILL HAVE LOCAL HEAVY RAIN AND SMALL HAIL. NORTHERN MOUNTAIN AREAS ABOVE 7000 FEET WILL ALSO SEE MODERATE SNOWFALL ACCUMULATIONS TODAY...WHICH WILL SPREAD SOUTH INTO THE SOUTHERN WASATCH FOR A PERIOD OF ACCUMULATION EARLY THIS EVENING. STEADY RAINFALL IN THE PAST 24 HOURS AND SOME SNOWMELT HAS RESULTED IN HIGH FLOWS ON CREEKS AND STREAMS ACROSS NORTHERN UTAH. IN ADDITION...SOME PONDING OF WATER ON POORLY DRAINED INTERSECTIONS IS LIKELY THROUGH THIS MORNING. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY AFTER A BRIEF BREAK IN PRECIPITATION TOMORROW...AN ACTIVE FLOW OFF THE PACIFIC WILL ALLOW FOR MORE WET WEATHER ACROSS THE REGION STARTING AGAIN ON SATURDAY AND CONTINUING INTO AT LEAST EARLY NEXT WEEK. SIGNIFICANT RAINFALL IS EXPECTED WITH THIS PATTERN WITH PERIOD TOTALS LIKELY EXCEEDING AN INCH IN MANY AREAS...WHILE SNOW WILL FALL IN THE HIGHER ELEVATIONS OF THE CENTRAL AND NORTHERN MOUNTAINS.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:45 AM MDT | Flash Flood Warning | SLC | Utah | 5 hr |
Nearby
Flash Flood Warnings in Utah, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.